zbMATH — the first resource for mathematics

On certain multi-variable rational identities derived from the rigidity of signature of manifolds. (English) Zbl 1379.57041
Summary: R. Song [Sci. China, Ser. A 48, No. 12, 1637–1645 (2005; Zbl 1217.58015)] derives certain multi-variable rational identities by studying torus actions on some homogeneous manifolds and applying the Atiyah-Bott-Segal-Singer Lefschetz fixed point theorem. In this paper, we give a direct proof of these rational identities by using the \(q\)-Lucas theorem. Moreover, we also give a similar new rational identity.
57S15 Compact Lie groups of differentiable transformations
58J26 Elliptic genera
58J20 Index theory and related fixed-point theorems on manifolds
11F27 Theta series; Weil representation; theta correspondences
05A19 Combinatorial identities, bijective combinatorics
Full Text: DOI
[1] Andrews, G. E., The theory of partitions, (1998), Cambridge University Press Cambridge · Zbl 0906.05004
[2] Atiyah, M. F.; Bott, R., A Lefschetz fixed point formula for elliptic complexes II, Ann. of Math., 37, 451-491, (1968) · Zbl 0167.21703
[3] Atiyah, M. F.; Singer, I. M., The index of elliptic operators II, Ann. of Math., 87, 546-604, (1968) · Zbl 0164.24301
[4] Bott, R.; Taubes, C., On the rigidity theorems of Witten, J. Amer. Math. Soc., 2, 137-186, (1989) · Zbl 0667.57009
[5] Connolly, F.; Nagano, T., The intersection pairing on a homogeneous Kähler manifold, Michigan Math. J., 24, 33-39, (1977) · Zbl 0378.53029
[6] Désarménien, J., Un analogue des congruences de Kummer pour LES q-nombres d’Euler, European J. Combin., 3, 19-28, (1982) · Zbl 0485.05006
[7] Guo, V. J.W.; Zeng, J., Some arithmetic properties of the q-Euler numbers and q-salié numbers, European J. Combin., 27, 884-895, (2006) · Zbl 1111.05009
[8] Hirzebruch, F., Topological methods in algebraic geometry, (1966), Springer-Verlag Berlin, Heidelberg, New York · Zbl 0138.42001
[9] Hirzebruch, F.; Slodowy, P., Elliptic genera, involutions, and homogeneous spin manifolds, Geom. Dedicata, 35, 309-343, (1990) · Zbl 0712.57010
[10] Liu, K., On elliptic genera and theta-functions, Topology, 35, 617-640, (1996) · Zbl 0858.57034
[11] Olive, G., Generalized powers, Amer. Math. Monthly, 72, 619-627, (1965) · Zbl 0215.07003
[12] Shanahan, P., On the signature of Grassmannians, Pacific J. Math., 84, 483-490, (1979) · Zbl 0392.55012
[13] Song, R., Elliptic genera of homogeneous spin manifolds and theta functions identities, Sci. China Ser. A, 48, 1637-1645, (2005) · Zbl 1217.58015
[14] Taubes, C. H., \(S^1\) actions and elliptic genera, Comm. Math. Phys., 122, 455-526, (1989) · Zbl 0683.58043
[15] Thom, R., Espaces fibré en sphères et carrés de Steenrod, Ann. Sci. Éc. Norm. Supér., 69, 109-182, (1952) · Zbl 0049.40001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.